MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 5551-G-350-E
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Inadequate Osseointegration (2646)
Date of Event 10/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
A triathlon ts knee with stems and augments was implanted on (b)(6) 2020.As of (b)(6) 2021, the following were noted: "patient fell in (b)(6) (2021) and subsequently injured her knee and will need her patellar revised in the future." in (b)(6) 2021, patellar loosening was cited.On (b)(6) 2021, loosening of the tibia was also noted.As of (b)(6) 2021, the patient has not been revised due to patient factors.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon patella was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: i can confirm the patient had a cemented triathlon implant with a cr femoral component, a cemented patella component and a cemented tibial component with a long stem extension since i was able to review the x-rays.I can also confirm that the patient underwent a revision with a triathlon ts implant with augments and a tibial cone since i was able to review x-rays with that implant construct in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of loosening of all three components of a total knee arthroplasty at three years are multifactorial.The causes include surgical technique especially in the positioning of the components, restoration of kinematics the knee and cement technique.Other causes such as infection could be considered, although there was no mention of infection in this particular case.Other contributing factors include patient factors such as lifestyle, activity level, and bmi.I would not assign any causality to the implant itself.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing pain due to loosening.A review of the provided medical records by a clinical consultant indicated: i can confirm the patient had a cemented triathlon implant with a cr femoral component, a cemented patella component and a cemented tibial component with a long stem extension since i was able to review the x-rays.I can also confirm that the patient underwent a revision with a triathlon ts implant with augments and a tibial cone since i was able to review x-rays with that implant construct in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of loosening of all three components of a total knee arthroplasty at three years are multifactorial.The causes include surgical technique especially in the positioning of the components, restoration of kinematics the knee and cement technique.Other causes such as infection could be considered, although there was no mention of infection in this particular case.Other contributing factors include patient factors such as lifestyle, activity level, and bmi.I would not assign any causality to the implant itself.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
A triathlon ts knee with stems and augments was implanted on (b)(6) 2020.As of 22/october/2021, the following were noted: "patient fell in (b)(6) (2021) and subsequently injured her knee and will need her patellar revised in the future." in (b)(6) 2021, patellar loosening was cited.On (b)(6) 2021, loosening of the tibia was also noted.As of (b)(6) 2021, the patient has not been revised due to patient factors.

Brand Name
TRIATHLON ASYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key20559755
Report Number0002249697-2024-01481
Device Sequence Number16956605
Product Code JWH
UDI-Device Identifier07613327314793
UDI-Public07613327314793
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number5551-G-350-E
Device Lot NumberN26A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight102 KG